MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2050-060
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was received.Investigation is not yet complete.A follow up report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a left brachiocephalic vein.During the procedure, a 5.0 x 60mm armada 35 balloon dilatation catheter ruptured at 6-8 atmospheres during the first inflation.All pressure was lost and the device was simply removed.Another balloon was used to successfully complete the procedure, followed by a drug-coated balloon.There was no clinically significant delay in the procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: a visual inspection was performed and the reported balloon rupture was confirmed.The balloon catheter was sent to scanning electron microscopy (sem) for further analysis.The results, noted the balloon rupture may possibly be related to exposure conditions and/or material/processing discrepancy initiating along the inner surface.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7423734
Report Number2024168-2018-02691
Device Sequence Number145444
Product Code LIT
UDI-Device Identifier08717648155185
UDI-Public08717648155185
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberB2050-060
Device Lot Number71110G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer04/26/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight89